Alert archive / Montana / Wind Advisories in 2015
Wind Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 27, 2015, 9:46 AM MDT for 7 counties in Montana. It took effect at Mar 28, 2015, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2015, 9:46 AM MDT (15:46 UTC)
- In effect from
- Mar 28, 2015, 9:00 AM MDT
- Expired
- Mar 28, 2015, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 66 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 3.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2706 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS75 KMSO 271546 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 946 AM MDT FRI MAR 27 2015 MTZ005-006-281600- /O.NEW.KMSO.WI.Y.0003.150328T1500Z-150329T0300Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 946 AM MDT FRI MAR 27 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. * IMPACTS/TIMING: A VIGOROUS COLD FRONT WILL CAUSE GUSTY, STRONG WINDS TO OCCUR THROUGHOUT THE DAY SATURDAY, IMPACTING THOSE WITH OUTDOOR PLANS OR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. BRIEF, INTERMITTENT GUSTS TO 50 MPH POSSIBLE, ESPECIALLY IN HIGHER TERRAIN. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ007-043-281600- /O.NEW.KMSO.WI.Y.0003.150328T1500Z-150329T0300Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 946 AM MDT FRI MAR 27 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. * IMPACTS/TIMING: A VIGOROUS COLD FRONT WILL CAUSE STRONG, GUSTY WINDS TO OCCUR THROUGHOUT THE DAY SATURDAY. WINDS WILL CHIEFLY IMPACT HIGH PROFILE VEHICLES TRAVELING ALONG THE INTERSTATE 90 CORRIDOR, PARTICULARLY FROM DRUMMOND TO BUTTE. THOSE WITH OUTDOOR PLANS COULD ALSO BE IMPACTED. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. BRIEF, INTERMITTENT GUSTS TO 50 MPH POSSIBLE. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-281600- /O.NEW.KMSO.LW.Y.0001.150328T1500Z-150329T0300Z/ FLATHEAD/MISSION VALLEYS- 946 AM MDT FRI MAR 27 2015 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. * IMPACTS/TIMING: A VIGOROUS COLD FRONT WILL CAUSE A PERIOD OF STRONG, GUSTY WINDS ALONG FLATHEAD LAKE, THUS IMPACTING THE MACK DAYS FISHING TOURNAMENT, OR ANYONE WITH PLANS TO BE OUT ON THE LAKE THROUGHOUT THE DAY SATURDAY. * WINDS: SUSTAINED WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH POSSIBLE. * WAVE HEIGHTS: 1 TO 2 FEET BY SATURDAY AFTERNOON, WITH THE GREATEST WAVE ACTIVITY EXPECTED ALONG THE EAST SIDE. CHOPPY CONDITIONS COULD BEGIN AS EARLY AS 6 AM MDT SATURDAY. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
2 follow-up statements
456 WWUS75 KMSO 280930 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 330 AM MDT SAT MAR 28 2015 MTZ005-006-290300- /O.CON.KMSO.WI.Y.0003.150328T1500Z-150329T0300Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 330 AM MDT SAT MAR 28 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING: A VIGOROUS COLD FRONT WILL CAUSE GUSTY... STRONG WINDS TO OCCUR THROUGHOUT THE DAY... IMPACTING THOSE WITH OUTDOOR PLANS OR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. BRIEF... INTERMITTENT GUSTS TO 50 MPH POSSIBLE... ESPECIALLY IN HIGHER TERRAIN. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ007-043-290300- /O.CON.KMSO.WI.Y.0003.150328T1500Z-150329T0300Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 330 AM MDT SAT MAR 28 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING: A VIGOROUS COLD FRONT WILL CAUSE STRONG... GUSTY WINDS TO OCCUR THROUGHOUT THE DAY. WINDS WILL CHIEFLY IMPACT HIGH PROFILE VEHICLES TRAVELING ALONG THE INTERSTATE 90 CORRIDOR... PARTICULARLY FROM DRUMMOND TO BUTTE. THOSE WITH OUTDOOR PLANS COULD ALSO BE IMPACTED. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. BRIEF... INTERMITTENT GUSTS TO 50 MPH ARE POSSIBLE. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-290300- /O.CON.KMSO.LW.Y.0001.150328T1500Z-150329T0300Z/ FLATHEAD/MISSION VALLEYS- 330 AM MDT SAT MAR 28 2015 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING: A VIGOROUS COLD FRONT WILL CAUSE A PERIOD OF STRONG... GUSTY WINDS ON FLATHEAD LAKE... THUS IMPACTING THE MACK DAYS FISHING TOURNAMENT... OR ANYONE WITH PLANS TO BE OUT ON THE LAKE TODAY. * WINDS: SUSTAINED WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH POSSIBLE. * WAVE HEIGHTS: 1 TO 2 FEET BY SATURDAY AFTERNOON... WITH THE GREATEST WAVE ACTIVITY EXPECTED ALONG THE EAST SIDE. CHOPPY CONDITIONS COULD BEGIN AS EARLY AS 6 AM MDT SATURDAY. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
103 WWUS75 KMSO 290249 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 849 PM MDT SAT MAR 28 2015 MTZ005-006-290400- /O.EXP.KMSO.WI.Y.0003.000000T0000Z-150329T0300Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 849 PM MDT SAT MAR 28 2015 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WIND SPEEDS ACROSS THE AREA WILL CONTINUE TO DECREASE OVERNIGHT AS THE WEATHER SYSTEM WORKS ITS WAY TOWARDS NORTH DAKOTA. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ MTZ007-043-290400- /O.EXP.KMSO.WI.Y.0003.000000T0000Z-150329T0300Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 849 PM MDT SAT MAR 28 2015 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WIND SPEEDS ACROSS THE AREA WILL CONTINUE TO DECREASE OVERNIGHT AS THE WEATHER SYSTEM WORKS ITS WAY TOWARDS NORTH DAKOTA. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ003-290400- /O.EXP.KMSO.LW.Y.0001.000000T0000Z-150329T0300Z/ FLATHEAD/MISSION VALLEYS- 849 PM MDT SAT MAR 28 2015 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WIND SPEEDS ACROSS THE AREA WILL CONTINUE TO DECREASE OVERNIGHT AS THE WEATHER SYSTEM WORKS ITS WAY TOWARDS NORTH DAKOTA. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:36 AM MDT, 6 hours 10 minutes earlier.
Area forecast discussion, Mar 27, 3:36 AM MDT, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Missoula MT 336 AM MDT FRI MAR 27 2015 ...ISOLATED THUNDERSTORMS TONIGHT AND GUSTY WINDS AND SHOWERS SATURDAY... .DISCUSSION...Fog and low cloud cover has developed through portions of northwest Montana which model guidance agree will lift and dissipate beginning mid morning. Other than some passing clouds early today conditions look to be very nice for this time of year. High temperatures are still anticipated to reach near record values. The next weather system currently just off the west coast is still forecast to quickly move into the Pacific Northwest late today. There is plenty of support for showers with possibly lightning to develop late this evening in north central Idaho that will expand into western Montana overnight. The trough and cold front will pass during Saturday morning and will be associated with rain and increased winds. By the afternoon, showers will decrease and winds will increase. Most locations will have gusty winds but along the divide and I-90 corridor have the potential to be quite gusty with widespread gusts 30-40 mph and even stronger between Deer Lodge and Butte. Winds are expected to decrease during the evening as the trough continues off to the east. A few showers will develop on Sunday otherwise temperatures are going to be just below normal. Monday will be another nice spring day before a moist westerly flow pattern sets up for next week. A cold front is still expected to pass through the region on Tuesday. Gusty winds, high chances for precipitation, and lowering snow levels are all expected as the front passes. Snow levels will lower enough that at least mountain passes could see light snow accumulation. The active weather pattern next week will keep temperatures below average and increased chances for precipitation. && .AVIATION... Fog has developed in northwest Montana including KGPI. Patchy fog is also possible in north central Idaho and west central Montana valleys which will last until around mid morning. High pressure will build over Idaho and western Montana today so after fog lifts and dissipates, conditions will be rather nice. The next weather system will quickly move into the region late today with showers and even thunderstorms possible in Idaho as early as this evening. Showers and isolated thunderstorms will move into western Montana overnight, followed by a cold front Saturday morning that will bring gusty winds. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:46 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.